Advanced Search
Article Contents
Article Contents

Self-orthogonal codes from the strongly regular graphs on up to 40 vertices

Abstract Related Papers Cited by
  • This paper outlines a method for constructing self-orthogonal codes from orbit matrices of strongly regular graphs admitting an automorphism group $G$ which acts with orbits of length $w$, where $w$ divides $|G|$. We apply this method to construct self-orthogonal codes from orbit matrices of the strongly regular graphs with at most 40 vertices. In particular, we construct codes from adjacency or orbit matrices of graphs with parameters $(36, 15, 6, 6)$, $(36, 14, 4, 6)$, $(35, 16, 6, 8)$ and their complements, and from the graphs with parameters $(40, 12, 2, 4)$ and their complements. That completes the classification of self-orthogonal codes spanned by the adjacency matrices or orbit matrices of the strongly regular graphs with at most 40 vertices. Furthermore, we construct ternary codes of $2$-$(27,9,4)$ designs obtained as residual designs of the symmetric $(40, 13, 4)$ designs (complementary designs of the symmetric $(40, 27, 18)$ designs), and their ternary hulls. Some of the obtained codes are optimal, and some are best known for the given length and dimension.
    Mathematics Subject Classification: Primary: 05E30, 94B05; Secondary: 05B05, 20D45.


    \begin{equation} \\ \end{equation}
  • [1]

    E. F. Assmus, Jr. and J. D. Key, Designs and their Codes, Cambridge Univ. Press, 1992.doi: 10.1017/CBO9781316529836.


    M. Behbahani and C. Lam, Strongly regular graphs with non-trivial automorphisms, Discrete Math., 311 (2011), 132-144.doi: 10.1016/j.disc.2010.10.005.


    T. Beth, D. Jungnickel and H. Lenz, Design Theory I, Cambridge Univ. Press, Cambridge, 1999.


    W. Bosma, J. Cannon and C. Playoust, The Magma algebra system I: The user language, J. Symb. Comput., 24 (1997), 235-265.doi: 10.1006/jsco.1996.0125.


    I. Bouyukliev, On the binary projective codes with dimension 6, Discrete Appl. Math., 154 (2006), 1693-1708.doi: 10.1016/j.dam.2006.03.004.


    I. Bouyukliev, V. Fack, W. Willems and J. Winne, Projective two-weight codes with small parameters and their corresponding graphs, Des. Codes Cryptogr., 41 (2006), 59-78.doi: 10.1007/s10623-006-0019-1.


    A. E. Brouwer and W. H. Haemers, Structure and uniqueness of the $(81,20,1,6)$ strongly regular graph, Discrete Math., 106/107 (1992), 77-82.doi: 10.1016/0012-365X(92)90532-K.


    D. Crnković, V. Mikulić Crnković and B. G. Rodrigues, Some optimal codes and strongly regular graphs from the linear group $L_4(3)$, Util. Math., 89 (2012), 237-255.


    D. Crnković, B. G. Rodrigues, S. Rukavina and L. Simčić, Self-orthogonal codes from orbit matrices of $2$-designs, Adv. Math. Commun., 7 (2013), 161-174.doi: 10.3934/amc.2013.7.161.


    D. Crnković and S. Rukavina, Construction of block designs admitting an abelian automorphism group, Metrika, 62 (2005), 175-183.doi: 10.1007/s00184-005-0407-y.


    D. Crnković and S. Rukavina, On some symmetric $(45, 12, 3)$ and $(40,13, 4)$ designs, J. Comput. Math. Optim., 1 (2005), 55-63.


    M. Grassl, Bounds on the minimum distance of linear codes and quantum codes, http://www.codetables.de, Accessed 9 June 2016.


    W. H. Haemers, R. Peeters and J. M. van Rijckevorsel, Binary codes of strongly regular graphs, Des. Codes Cryptogr., 17 (1999), 187-209.doi: 10.1023/A:1008353723204.


    N. Hamada, On the $p$-rank of the incidence matrix of a balanced or partially balanced incomplete block design and its application to error correcting codes, Hiroshima Math. J., 3 (1973), 153-226.


    M. Harada and V. D. Tonchev, Self-orthogonal codes from symmetric designswith fixed-point-free automorphisms, Discrete Math., 264 (2003), 81-90.doi: 10.1016/S0012-365X(02)00553-8.


    R. Hill and D. E. Newton, Optimal ternary linear codes, Des. Codes Cryptogr., 2 (1992), 137-157.doi: 10.1007/BF00124893.


    Z. Janko, Coset enumeration in groups and constructions of symmetric designs, Ann. Discrete Math., 52 (1992), 275-277.doi: 10.1016/S0167-5060(08)70919-1.


    C. Jansen, K. Lux, R. Parker and R. Wilson, An Atlas of Brauer Characters, Oxford Scient. Publ., Clarendon Press, 1995.


    J. D. Key and K. Mackenzie-Fleming, Rigidity theorems for a class of affine resolvable designs, J. Combin. Math. Combin. Comput., 35 (2000), 147-160.


    R. Mathon and A. Rosa, 2-$(v,k,\lambda)$ designs of small order, in Handbook of Combinatorial Designs (eds. C.J. Colbourn and J.H. Dinitz), Chapman and Hall/CRC, Boca Raton, 2007, 25-58.


    B. D. McKay and E. Spence, Classification of regular two-graphs on 36 and 38 vertices, Austral. J. Combin., 24 (2001), 293-300.


    B. G. Rodrigues, Self-orthogonal designs and codes from the symplectic groups $S_4(3)$ and $S_4(4)$, Discrete Math., 308 (2008), 1941-1950.doi: 10.1016/j.disc.2007.04.047.


    B. G. Rodrigues, Some optimal codes related to graphs invariant under the alternating group $A_8$, Adv. Math. Commun., 5 (2011), 339-350.doi: 10.3934/amc.2011.5.339.


    L. D. Rudolph, A class of majority logic decodable codes, IEEE Trans. Inform. Theory, 13 (1967), 305-307.


    S. S. Sane and M. S. Shrikhande, Quasi-Symmetric Designs, Cambridge Univ. Press, 1991.doi: 10.1017/CBO9780511665615.


    E. Spence, The strongly regular $(40,12,2,4)$ graphs, Electron. J. Combin., 7 (2000), \#22, pp. 4.


    E. Spence, Strongly regular graphs on at most 64 vertices, http://www.maths.gla.ac.uk/ es/srgraphs.php, Accessed 9 June 2016.


    V. D. Tonchev, Codes, in Handbook of Combinatorial Designs, (eds. C.J. Colbourn and J.H. Dinitz), Chapman and Hall/CRC, Boca Raton, 2007, 667-702.

  • 加载中

Article Metrics

HTML views() PDF downloads(327) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint